MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 6.0MM TI ROD 300MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 6.0MM TI ROD 300MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Model Number 498.292
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Failure of Implant (1924); Nonunion/Delayed-union Bone Fracture (2369)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional product codes: mni, mnh, kwp, kwq.(b)(4).Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient had original surgery (b)(6) 2012, for treatment for a t12-ilium posterior spinal fusion using the synthes dual opening universal spine system (uss) implants.The patient was originally implanted with two (2) uss 6.0mm/ 300mm rods, uss collars for 6mm dual-opening implants, uss 11mm nuts and uss dual opening screws.On an unknown date post-operatively, it was observed thru image studies that the bilateral rod implants between l5 and s1 were broken.The patient also presented with a nonunion at the l5-s1 disc level.On (b)(6) 2018, the surgeon removed the rod implants bilaterally.The rods were removed in entirety without any fragments in four (4) segments.The surgeon also replaced some of the uss dual opening screws that were deemed to be loose in bone.It is unknown which of the dual opening screws were replaced.All implants have been retained by the patient.Revision surgery was completed successfully with no time delay.The patient is reported in stable condition.Sales consultant has no more information to report on this event.Concomitant devices reported: titanium 12 point nut 11mm (499.294, lot number unknown, quantity unknown), titanium collar for 6mm dual opening implants (499.292, lot number unknown, quantity unknown).This report is for one (1) 6.0mm titanium rod 300mm.

Brand Name
6.0MM TI ROD 300MM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7314537
Report Number2939274-2018-50884
Device Sequence Number16719392
Product Code NKB
UDI-Device Identifier10705034789965
UDI-Public(01)10705034789965(10)LOTUNKNOWN
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K082572
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 02/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number498.292
Device Catalogue Number498.292
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/05/2018
Initial Report FDA Received Date03/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age31 YR